Georgia, 2013

Flash Flooding in Georgia, August 14 to 15, 2013

August 14 to 15, 2013 · NWS FFC · 2 events in 2 counties and zones

The cold front that was across the mid-Mississippi Valley on the 13th had moved into Georgia early on the 14th, continuing to shift south through the day. A very warm and unstable tropical airmass was in place ahead of the front, and several showers and thunderstorms developed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The cold front that was across the mid-Mississippi Valley on the 13th had moved into Georgia early on the 14th, continuing to shift south through the day. A very warm and unstable tropical airmass was in place ahead of the front, and several showers and thunderstorms developed. A couple of thunderstorms produced intense rainfall and flash flooding in two location of central Georgia. The second highest daily rainfall on record of 5.73 inches was recorded at the Columbus Metropolitan Airport in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 14, 2:53 PM EST, 32 minutes earlier.

Area forecast discussion, Aug 14, 2:53 PM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
353 PM EDT WED AUG 14 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
FORECAST IS FOR A WET SHORT TERM...PARTICULARLY ACROSS CENTRAL
GEORGIA. TROUGH DOMINATES THE EASTERN CONUS WHILE THE SURFACE HIGH
PRESSURE CENTERED OVER THE CENTRAL CONUS SLIDES TO THE EAST AND SETS
UP A CAD FOR THURSDAY. THIS WILL HELP TO LIMIT OUR MAXIMUM
TEMPERATURES FOR THURSDAY AND THEY WILL BE WELL BELOW NORMAL.
CURRENT FORECAST IS TO TIE THE RECORD LOW MAXIMUM TEMPERATURE AT CSG
AND MCN. DECENT UNCERTAINTY THOUGH AS TO WHERE THE BORDER FROM
EXTENSIVE CLOUD COVERAGE WITH THE WEDGE WILL SET UP.

FRONT IS ACROSS CENTRAL GEORGIA THIS AFTERNOON AND SHOWERS AND
SCATTERED THUNDERSTORMS HAVE CONTINUED TO RIDE ALONG THE FRONT. HAVE
SEEN SOME DEVELOPMENT ACROSS CENTRAL GEORGIA AND EXPECT AREAS CLOSER
AND SOUTH OF THE FRONT TO CONTINUE WITH THE GREATER CONVECTIVE
DEVELOPMENT. SHOWERS ARE STILL POSSIBLE NORTH OF THE FRONT.
OVERNIGHT...WILL LOSE INSTABILITY WITH DAYTIME HEATING SO
THUNDERSTORM CHANCES WILL DECREASE...HOWEVER MODELS ARE ALL IN GOOD
AGREEMENT WITH WIDESPREAD RAIN CONTINUING ACROSS CENTRAL GEORGIA
TONIGHT. GUIDANCE CONTINUES TO SHOW DECENT QPF VALUES FOR CENTRAL
GEORGIA ON THURSDAY. IN FORECAST...HAVE CONTINUED WITH HIGH POPS
ACROSS THAT AREA AND SPREAD BETTER POPS NORTHWARD...WHICH IS
CONSISTENT WITH THE MODELS.

MAIN CONCERN WITH ALL OF THIS IN THE SHORT TERM IS RAINFALL AND
ADDITIONAL DETAILS CAN BE FOUND IN THE HYDROLOGY SECTION.

11

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GUIDANCE CONTINUES TO POINT TO A WET PERIOD THROUGH THE EXTENDED.
THE PROBLEM OF COURSE IS DIFFERENCES IN MODEL SOLUTIONS. WE START
THE EXTENDED THURSDAY NIGHT WITH A SURFACE LOW SOMEWHERE EITHER IN
SOUTHERN/SOUTHEAST ALABAMA OR SOUTHWEST GEORGIA...WITH HYBRID
DAMMING FIRMLY ENTRENCHED ACROSS NORTHEAST GEORGIA. WIDESPREAD
CLOUDINESS AND SHOWERS ASSOCIATED WITH BOTH THE STATIONARY FRONT
ACROSS CENTRAL GEORGIA AND ISENTROPIC UPGLIDE OVER THE STABLE
AIRMASS WILL CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING...BEFORE
THE TROPICAL CONNECTION TAKES HOLD IN EARNEST FRIDAY AND
ESPECIALLY SATURDAY.

FAIRLY GOOD AGREEMENT BETWEEN THE SHORT TERM GUIDANCE FOR THURSDAY
NIGHT AND FRIDAY...BUT MODELS BEGIN DIVERGING TOWARD SATURDAY
ESPECIALLY WITH THE HANDLING OF THE TROPICAL LOW IN THE GULF. THE
00Z ECMWF AND THE NAM CONTINUE TO TAKE THE TRACK OF THE LOW TOWARD
THE WEST...BUT EVEN THERE THERE IS SIGNIFICANT DISAGREEMENT AS THE
NAM REALLY STRENGTHENS THE LOW WHEREAS THE 00Z ECMWF BARELY HAS A
REFLECTION OF THIS IN THE BAY OF CAMPECHE. SREF ALSO TRENDS TOWARD
THE BAY OF CAMPECHE. THE NEW 12Z ECMWF HOT OFF THE PRESS IS
ACTUALLY TRENDING A BIT FURTHER NORTH...TOWARD THE TEXAS GULF
COAST...MORE IN LINE WITH THE GFS AND CANADIAN. LOOKING AT THE
SPREAD AMONG THE TROPICAL GUIDANCE...ONE CAMP FOLLOWS THE 00Z ECMWF
GROUP AND THE OTHER TAKES IT NORTH TO THE LOWER MISSISSIPPI
VALLEY. IN A FAIRLY SIGNIFICANT CHANGE...NHC AND WPC HAVE FAVORED
THE GFS CAMP AND ARE TAKING THE LOW TOWARD THE GULF COAST. THIS OF
COURSE HAS IMPACTS ON EXPECTED QPF...THOUGH EVEN THE 00Z ECMWF HAD
QUITE A BIT OF QPF OVER THE WEEKEND BECAUSE OF THE DEEP TROPICAL
CONNECTION.

SO WITH THE EXCEPTION OF THE NAM AND PERHAPS THE SREF...NONE OF
THE GUIDANCE REALLY DEEPENS THE TROPICAL LOW...SO NOT REALLY
CONCERNED ABOUT THE POTENTIAL TROPICAL SYSTEM IN AND OF ITSELF BUT
RATHER THE ASSOCIATED IMPACTS...THE BIGGEST OF WHICH IS THE
RAINFALL /SEE HYDRO SECTION BELOW/. BUT WITH THE UPPER TROUGH IN
PLACE TO THE WEST WE ARE IN THE RIGHT ENTRANCE REGION OF A WEAK
/60-70KT/ UPPER JET AND INCREASING PVA THERE IS PROVIDES PLENTY OF
SYNOPTIC LIFT...PLUS ISENTROPIC UPGLIDE OVER THE COLD DOME ADDS TO
THIS AVAILABLE LIFT. ALSO WITH THE CAD COMES INCREASING LOW-LEVEL
SHEAR...GFS ON SATURDAY INCREASING 0-3KM SHEAR TO BETWEEN
40-50KT...WITH 0-1KM SHEAR ALMOST 30KT. WITH THE POTENTIAL OF A
TROPICAL SYSTEM APPROACHING THE GULF...ISOLATED SEVERE POTENTIAL
CERTAINLY CANNOT BE RULED OUT. MOIST ADIABATIC LAPSE RATES LIMIT
CAPE POTENTIAL EXCEPT FOR ACROSS CENTRAL GEORGIA /MLCAPES BETWEEN
500-1000 J/KG/ WHERE 0-3KM SHEAR IS MAXIMIZED...SO WILL HAVE TO
MONITOR FORECAST EVOLUTION FOR TORNADIC POTENTIAL SATURDAY
AFTERNOON.

THE OTHER BIG STORY THROUGH EARLY NEXT WEEK IS THE ANOMALOUSLY
COOL TEMPERATURES. THE UNUSUAL COMBINATION OF HYBRID CAD WITH
INCREASING TROPICAL MOISTURE COMES HIGH TEMPS AROUND 10 DEGREES
BELOW CLIMATOLOGICAL NORMALS. SERIOUSLY...HOW OFTEN HAVE HIGH
TEMPS NOT GOTTEN OUT OF THE 70S FOR SEVERAL DAYS IN A ROW IN
AUGUST? WE WILL BE FLIRTING WITH RECORD LOW HIGHS ESPECIALLY ON
SATURDAY. SEE CLIMATE SECTION BELOW.

TDP/19

&&

.HYDROLOGY...
THE POTENTIAL EXISTS FOR WIDESPREAD RAINFALL THROUGH THE WEEKEND.
INITIAL ROUND OF RAINFALL WILL BE OVERNIGHT AND THURSDAY. GFS AND
ECMWF ARE IN GOOD AGREEMENT ON THE HIGHER AMOUNTS ACROSS CENTRAL
GEORGIA...HOWEVER A GOOD BIT OF UNCERTAINTY IN THE AMOUNTS. GFS IS
MUCH HIGHER WITH 3-6 INCHES ACROSS CENTRAL GEORGIA WHILE THE ECMWF
IS MORE IN THE 2-3 INCH RANGE THROUGH THURSDAY NIGHT. OFFICIAL
FORECAST IS MORE IN LINE WITH THE ECMWF WITH LESS THAN ONE INCH
ACROSS NORTH GEORGIA AND 2-3 INCHES ACROSS CENTRAL GEORGIA THROUGH
THURSDAY NIGHT. 3HR FFG VALUES ACROSS CENTRAL GEORGIA ARE 3-4
INCHES. OVERALL CENTRAL GEORGIA SHOULD BE ABLE TO HANDLE THIS
INITIAL ROUND OF RAINFALL GIVEN THEY HAVE RECEIVED LESS RAINFALL
THAN NORTH GEORGIA THIS SUMMER AND DO NOT HAVE THE TERRAIN IMPACTS.
THE EXCEPTION TO THIS IS ANY TRAINING OR LOCALIZED HIGHER AMOUNTS.
THE RAINFALL THROUGH THURSDAY NIGHT THOUGH SHOULD PRIME THE AREA FOR
POTENTIAL FLOODING WITH ADDITIONAL RAINFALL EXPECTED THIS WEEKEND.
WITH THIS INITIAL ROUND THOUGH...THINK ANY FLOODING SHOULD BE
ISOLATED AND WILL HOLD OFF ON A FLOOD WATCH FOR NOW TO SEE HOW
THINGS PAN OUT TONIGHT AND THURSDAY TO PRIME THE AREA FOR THIS
WEEKENDS EVENT.

FOR THE EXTENDED...LOOKING AT WIDESPREAD 1-3 INCHES WITH MOST OF
THAT FALLING ON SATURDAY AS THE TROPICAL MOISTURE PLUME PUSHES
ACROSS THE SOUTHEAST. SO THROUGH MONDAY MORNING...TOTAL BASIN
AVERAGE QPF UPWARDS OF 5 INCHES ACROSS CENTRAL GEORGIA...WITH 1-3
ACROSS NORTH GEORGIA. OBVIOUSLY SOME AREAS MIGHT GET MORE. SOME
CONCERN THAT THE RAIN THROUGH THE SHORT TERM WILL QUALIFY AS A
PREDECESSOR RAINFALL EVENT AHEAD OF THE TROPICAL MOISTURE...WHICH
TEND TO SERVE TO ENHANCE RAINFALL ASSOCIATED WITH THE TROPICAL
SYSTEM ITSELF /IN THIS CASE ON SATURDAY/ AND SOMETIMES ARE NOT
GIVEN ENOUGH CREDENCE IN CONSIDERING OVERALL QPF. IN ANY
CASE...WITH THE RAIN EXPECTED OVER THE NEXT SEVERAL DAYS...WE
COULD HAVE SOME SIGNIFICANT PROBLEMS. LUCKILY THE BULK OF THE RAIN
WILL BE ACROSS CENTRAL GEORGIA BUT REALLY NORTH GEORGIA CANNOT
HANDLE MUCH MORE...AND EVEN CENTRAL GEORGIA MAY BE IN FOR A
PROLONGED PERIOD OF RIVER FLOODING WHEN ALL IS SAID AND DONE.

11/TDP/19

&&

.CLIMATE...

RECORDS FOR 08-15

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 2007     71 1964     77 1915     62 1979
                1918                                1967
                                                    1964
   KATL     102 2007     69 1890     77 1908     62 1962
                1995
   KCSG     102 1995     82 1969     81 1995     63 1967
                                                    1963
   KMCN     104 2007     80 1928     76 1927     58 1967

RECORDS FOR 08-16

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 2007     68 1964     77 1995     59 1924
   KATL     102 1954     70 1892     79 2007     60 1889
   KCSG     103 1995     77 1994     78 1995     67 1967
   KMCN     104 1954     75 1994     77 1995     57 1967

RECORDS FOR 08-17

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1954     73 1939     76 2010     60 1967
                                        2007        1948
                                        1995
   KATL     101 2007     74 1939     76 2010     62 1948
                1954        1892        2000        1892
                                        1995
   KCSG     102 2000     82 1979     78 2001     66 1961
   KMCN     103 2000     76 1939     77 2010     60 1967
                1954                    1952

&&

.AVIATION...
18Z UPDATE...
WINDS AT ATL HAVE BEEN SLOW TO COME AROUND TO THE NE...BUT
INDICATIONS ARE IT SHOULD HAPPEN OVER THE NEXT 2 HOURS. SHOWERS
FROM ALABAMA ARE CONTINUING TO SPREAD TOWARD TAF SITES. EXPECT
MOSTLY SHOWERS AT THE ATL SITES AND AHN THIS AFTERNOON...BUT WITH
SOME DEVELOPMENT EXPECTED...STILL A CHANCE OF TSRA. BETTER CHANCES
OF TS THOUGH ARE AT THE MCN AND CSG TAF SITES.

//ATL CONFIDENCE...18Z UPDATE...
CONFIDENCE IS HIGH ON CIGS AND VSBYS THROUGH THIS EVENING...THEN
MEDIUM. CONFIDENCE IS MEDIUM ON TS AT THE AIRFIELD. CONFIDENCE IS
LOW THROUGH 00Z ON THE WIND DIRECTION...THEN HIGH.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  77  66  76 /  50  60  70  70
ATLANTA         69  78  67  77 /  40  70  70  60
BLAIRSVILLE     62  78  61  76 /  20  40  70  60
CARTERSVILLE    68  80  67  79 /  20  40  60  40
COLUMBUS        73  83  71  84 /  60  80  70  70
GAINESVILLE     68  75  65  74 /  30  50  70  60
MACON           71  81  70  83 /  80  80  70  80
ROME            67  79  67  80 /  20  40  60  40
PEACHTREE CITY  70  78  68  79 /  50  80  70  60
VIDALIA         72  81  71  84 /  80  80  70  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....TDP
AVIATION...11
Hazardous weather outlook, Aug 14, 11:00 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1200 PM EDT WED AUG 14 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1200 PM EDT WED AUG 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL GEORGIA INTO TONIGHT

WEATHER HAZARDS EXPECTED...
LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING WITH ANY THUNDERSTORM.
ISOLATED STRONG THUNDERSTORMS WILL HAVE GUSTY WINDS AND POSSIBLY
SMALL HAIL.

DISCUSSION...
A SLOW MOVING COLD FRONT WILL MOVE TO CENTRAL TO SOUTH GEORGIA
THROUGH TONIGHT. MOISTURE AND INSTABILITY WILL COMBINE TO PRODUCE
SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS OVER PORTIONS OF
CENTRAL GEORGIA WITH ISOLATED STRONG STORMS POSSIBLE. SCATTERED
THUNDERSTORMS CAN BE EXPECTED FURTHER TO THE NORTH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

WEATHER HAZARDS EXPECTED...
HEAVY RAIN WITH LOCALIZED FLOODING...OCCASIONAL LIGHTNING AND GUSTY
WINDS.

DISCUSSION...
A STATIONARY FRONT AND DEVELOPING UPPER LEVEL TROUGH WILL BECOME THE
FOCUS FOR A WET PERIOD AS DEEP TROPICAL MOISTURE MOVES OVER THE AREA
FOR THE WEEKEND. CONDITIONS WILL CONTINUE TO BE MONITORED CLOSELY
FOR POTENTIAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER OR FLOODING THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Aug 14, 1:03 PM EST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     3 NW HARALSON           33.25N 84.62W
08/13/2013                   COWETA             GA   EMERGENCY MNGR

            COWETA COUNTY EMA RELAYED A REPORT OF SEVERAL TREES DOWN
            JUST SW OF SENOIA. OTHER TREES WERE REPORTED DOWN NEAR
            YATES POWER PLANT.

&&

AGIBBS
Local storm report, Aug 14, 1:08 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
208 PM EDT WED AUG 14 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     SHARPSBURG              33.34N 84.65W
08/12/2013                   COWETA             GA   PUBLIC

            TREES DOWN NEAR THOMAS CROSSROADS. POWER ALSO REPORTED
            OUT. POWERLINES WERE DOWN IN 4 AREAS. 500 BLOCK OF SHAW
            ROAD...4000 AND 4500 BLOCK OF HWY 29 AND 200 BLOCK OF SAM
            ROAD. TREES WERE ALSO REPORTED DOWN ON LYNHAVEN
            DRIVE...SALBIDE AVE AND BRUCE JACKSON ROAD.

&&

AGIBBS
Special weather statement, Aug 14, 2:47 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT WED AUG 14 2013

GAZ078-089-142045-
347 PM EDT WED AUG 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND MINOR URBAN
FLOODING IN MUSCOGEE AND HARRIS COUNTIES UNTIL 445 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ABOUT 5 MILES EAST OF COLUMBUS ...
MOVING EAST AT 10 MPH. OTHER STORMS WERE REDEVELOPING TO THE WEST.

RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES HAVE FALLEN AND AN ADDITIONAL
INCH OR SO CAN BE EXPECTED ACROSS MUSCOGEE AND HARRIS COUNTIES...
INCLUDING AREAS AROUND VISTA TERRACE...LAUREL HILLS...HIGHLAND
PARK...AVONDALE... COLUMBUS...FORTSON...AND NORTH FORT BENNING.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL CAUSE SOME MINOR
FLOODING OF STREETS AND POOR DRAINAGE AREAS. SLOW DOWN AND ALLOW
EXTRA TIME TO REACH YOUR DESTINATION.

&&

LAT...LON 3274 8471 3267 8469 3257 8469 3256 8467
      3253 8468 3250 8473 3245 8476 3243 8497
      3244 8499 3257 8503
TIME...MOT...LOC 1942Z 255DEG 9KT 3252 8489

The radar

The Maxwell AFB radar (KMXX), 81 km away, was scanning. The volume nearest the first event began at 20:27 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Muscogee

When
August 14, 3:25 PM EST to 9:15 PM EST
Where
Muscogee County, 0.49 mi SSW of Allendale to 0.63 mi S of Allendale
Cause
Heavy Rain
Property damage
$30,000
Reported by
911 Call Center
Coordinates
32.513, -84.923

Muscogee County officials reported the Cooper Creek Reservoir around 5 miles northeast of Columbus was overflowing and flooding Cooper Creek downstream from the dam. At least four roads were affected by flood waters and closed such as Fairview Drive, Roland Avenue, Northgate Drive and Reese Road. Flood waters entered a home in the Northgate subdivision and heavily damaged culvert pipes under residential driveways.

Flash Flood, Laurens

When
August 14, 8:45 PM EST to August 15, 2:00 AM EST
Where
Laurens County, 2.36 mi SW of Dublin to 1.89 mi ENE of Harlow
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.507, -82.930

The Laurens County Police reported several roads under water around 2 miles southwest of Dublin. A drainage branch was overflowing a portion of Southern Pines Road near U.S. Highway 441. Also several cars were reported partially submerged by the local media.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470418, 470426.